Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 50, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 14, 2001, 11:41 PM CDT for Cole County, Osage County, Missouri. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 14, 2001, 11:41 PM CDT (04:41 UTC)
- Expired
- Apr 15, 2001, 12:45 AM CDT
- In force
- 64 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cole County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 131 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 8:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.7 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 150441 SVRSTL MOC051-151-150545- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1141 PM CDT SAT APR 14 2001 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLE COUNTY IN CENTRAL MISSOURI OSAGE COUNTY IN CENTRAL MISSOURI * UNTIL 1245 AM CDT * AT 1141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF RUSSELLVILLE...MOVING EAST AT 45 MPH. * LOCATIONS IN THE PATH... RUSSELLVILLE BRAZITO WARDSVILLE TAOS WESTPHALIA RICH FOUNTAIN LINN THE PRIMARY THREAT POSED BY THIS STORM IS DAMAGING WINDS. MOVEq QUICKLY TO THE INTERIOR PORTION OF A STURDY SHELTER...AND STAY AWAY FROM OUTSIDE WALLS AND WINDOWS. LAT...LON 3857 9245 3844 9250 3831 9175 3856 9171
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:45 PM CDT, 7 hours 56 minutes earlier.
Area forecast discussion, Apr 14, 3:45 PM CDT, 7 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 310 PM CDT SAT APR 14 2001 MID LVL SHORTWV TROF RACING TWD MO. SFC LOW HAS BEEN DVLPG THIS AFTN OVR OK PHNDL WITH WRMFNT-OGENESIS TAKING PLACE FRM W CNTRL INTO E CNTRL MO. MSTR A LTL LACKING IN OUR CWA BUT INCRSG S AND W. CLUSTER OF ELEVATED TSTORMS DVLPG OVR NE QUARTER OF KS THIS AFTN. THESE SHOULD SPREAD EWD ALG/N OF FNT TNGT. SPC HAS JUST ISSUED A TSTM WATCH OVR WRN MO IN/ARND MKC. LOOK FOR THIS ACTIVITY TO WORK EWD THRU NGT INTO CWA...HWVR MSTR RATHER SHALLOW AND DOES NOT LOOK TO RETURN QUITE QUICK ENUF TO BECOME A MAJOR PLAYER FOR CWA TNGT. THERE IS HOWEVER PRETTY GOOD WSWLY MID LVL FLOW RESULTING IN MDT DEEP-LAYER SHEAR AND MOISTURE IS NOT FAR AWAY...BEARS WATCHING FOR THE NIGHT. CDFNT FCST TO MOVE THRU AREA BY EARLY MRNG AND SHUD END PRECIP QUICKLY ENUF FOR MOST OF CWA TO KEEP A DRY EASTER SUNDAY MRNG. SPEED OF S/W RAPID ENUF THAT I HAVE DROPPED POPS IN ALL BUT EASTERN COUNTIES FOR EASTER WITH CLRG THRU DAY. IN LONG TERM LOOKING AT COOLER TEMPS...MAY BE SOME FREEZING TEMPS IN AREA SOON...BUT WILL NOT HIGHLIGHT ANYTHING ABOUT IT ATTM. WED MRNG STILL LOOKS LIKE BEST CHANCE IF ANY FRZG OCCURS. MENT CLOUDY SKIES FOR MON AND HAD A STRONG URGE TO MENT SHOWERS BUT MOST MODELS HAVE LOW POPS SO WL WAIT TO GIVE IT ANOTHER LOOK AT A LATER TIME. .STL...NONE. PEDIGO
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 11:22 PM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 38 min |
| Apr 15, 2:36 AM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 24 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.